| Catalog Number |
8065797105 |
| Medical Device Problem Code |
Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
10/01/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A physician reported that during pars plana vitrectomies with retinal detachment surgery, an ophthalmic gas was being dispensed to patients and gas bubbles in the eye were being absorbed at a faster rate than normal in multiple post operative patients.Issue was not resolved even after changing gas bottles and syringes.An ophthalmic system did not accurately dispense the volume of undiluted gas claimed to have been dispensed in the prompt due to an issue with the purge steps of the gas dispensing process.The procedure was completed with no report of patient harm.
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
The product under investigation is not a serviceable device.Therefore, a service record review was not performed.The sample was not returned.Therefore, testing could not be performed.A non-conformance-based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this lot number was performed.No similar complaints were reported for the product lot under investigation.A check of the batch production record could not be done because no lot number was reported.A check of complaint records for the lot could not be done because no lot number was reported.A check of confirmed complaints for bubbles/gas being absorbed faster than expected showed none since the beginning of 2017.The sample was not returned.Therefore, testing could not be performed.Based upon the information provided, the root cause of the reported event cannot be determined.Based upon the information provided, the root cause of the reported event cannot be determined.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).